Identifying plasmonic modes in a circular paraboloidal geometry by quasi-separation of variables

Kazuyoshi Kurihara, Junichi Takahara, Kazuhiro Yamamoto, Akira Otomo

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Analytic solutions for surface plasmon polaritons in a circular paraboloidal geometry are theoretically studied by solving the wave equation for the magnetic field in paraboloidal coordinates, using the quasi-separation of variables in combination with perturbation methods. It is found that solutions do not exist for a metallic solid paraboloid, but they can be obtained for a metallic hollow paraboloid in the form of standing waves. This paper provides the zeroth- and first-order approximate solutions of plasmonic modes for a metallic hollow paraboloid and graphically represents the zeroth-order solution in electric field-line patterns.

Original languageEnglish
Article number185401
JournalJournal of Physics A: Mathematical and Theoretical
Volume42
Issue number18
DOIs
Publication statusPublished - Jul 28 2009
Externally publishedYes

Fingerprint

Zeroth
Separation of Variables
Plasmonics
Wave equations
hollow
Electric fields
Magnetic fields
Surface Plasmon Polariton
Geometry
Standing Wave
Perturbation Method
geometry
standing waves
Analytic Solution
polaritons
wave equations
Wave equation
Electric Field
Approximate Solution
Magnetic Field

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Modelling and Simulation
  • Mathematical Physics
  • Physics and Astronomy(all)

Cite this

Identifying plasmonic modes in a circular paraboloidal geometry by quasi-separation of variables. / Kurihara, Kazuyoshi; Takahara, Junichi; Yamamoto, Kazuhiro; Otomo, Akira.

In: Journal of Physics A: Mathematical and Theoretical, Vol. 42, No. 18, 185401, 28.07.2009.

Research output: Contribution to journalArticle

@article{f94927c5511b49c3aa7492c4090a3d52,
title = "Identifying plasmonic modes in a circular paraboloidal geometry by quasi-separation of variables",
abstract = "Analytic solutions for surface plasmon polaritons in a circular paraboloidal geometry are theoretically studied by solving the wave equation for the magnetic field in paraboloidal coordinates, using the quasi-separation of variables in combination with perturbation methods. It is found that solutions do not exist for a metallic solid paraboloid, but they can be obtained for a metallic hollow paraboloid in the form of standing waves. This paper provides the zeroth- and first-order approximate solutions of plasmonic modes for a metallic hollow paraboloid and graphically represents the zeroth-order solution in electric field-line patterns.",
author = "Kazuyoshi Kurihara and Junichi Takahara and Kazuhiro Yamamoto and Akira Otomo",
year = "2009",
month = "7",
day = "28",
doi = "10.1088/1751-8113/42/18/185401",
language = "English",
volume = "42",
journal = "Journal of Physics A: Mathematical and Theoretical",
issn = "1751-8113",
publisher = "IOP Publishing Ltd.",
number = "18",

}

TY - JOUR

T1 - Identifying plasmonic modes in a circular paraboloidal geometry by quasi-separation of variables

AU - Kurihara, Kazuyoshi

AU - Takahara, Junichi

AU - Yamamoto, Kazuhiro

AU - Otomo, Akira

PY - 2009/7/28

Y1 - 2009/7/28

N2 - Analytic solutions for surface plasmon polaritons in a circular paraboloidal geometry are theoretically studied by solving the wave equation for the magnetic field in paraboloidal coordinates, using the quasi-separation of variables in combination with perturbation methods. It is found that solutions do not exist for a metallic solid paraboloid, but they can be obtained for a metallic hollow paraboloid in the form of standing waves. This paper provides the zeroth- and first-order approximate solutions of plasmonic modes for a metallic hollow paraboloid and graphically represents the zeroth-order solution in electric field-line patterns.

AB - Analytic solutions for surface plasmon polaritons in a circular paraboloidal geometry are theoretically studied by solving the wave equation for the magnetic field in paraboloidal coordinates, using the quasi-separation of variables in combination with perturbation methods. It is found that solutions do not exist for a metallic solid paraboloid, but they can be obtained for a metallic hollow paraboloid in the form of standing waves. This paper provides the zeroth- and first-order approximate solutions of plasmonic modes for a metallic hollow paraboloid and graphically represents the zeroth-order solution in electric field-line patterns.

UR - http://www.scopus.com/inward/record.url?scp=67651030829&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=67651030829&partnerID=8YFLogxK

U2 - 10.1088/1751-8113/42/18/185401

DO - 10.1088/1751-8113/42/18/185401

M3 - Article

AN - SCOPUS:67651030829

VL - 42

JO - Journal of Physics A: Mathematical and Theoretical

JF - Journal of Physics A: Mathematical and Theoretical

SN - 1751-8113

IS - 18

M1 - 185401

ER -